Alert archive / Oregon / Wind Advisories in 2012

Wind Advisory 46, NWS Pendleton, OR

December 24, 2012Umatilla County, Union County, Oregon

NWS Pendleton, OR issued this wind advisory at Dec 24, 2012, 2:29 PM PST for Umatilla County, Union County, Oregon. It took effect at Dec 25, 2012, 10:00 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2012, 2:29 PM PST (22:29 UTC)
In effect from
Dec 25, 2012, 10:00 AM PST
Expired
Dec 25, 2012, 10:00 PM PST
In force
12 hr
Issued by
NWS Pendleton, OR

Counties Umatilla County, OR, Union County, OR

The radar

The Pendleton radar (KPDT), 46 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 10.5 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2012-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2012-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -148 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
981 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-148 m²/s²
0-3 km storm-relative helicity
-105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

354 
WWUS76 KPDT 242229
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
229 PM PST MON DEC 24 2012

...VERY WINDY IN THE GRANDE RONDE VALLEY AND PORTIONS OF THE
OREGON BLUE MOUNTAIN FOOTHILLS ON CHRISTMAS DAY...

.A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST
WILL RESULT IN A TIGHT SURFACE PRESSURE GRADIENT EAST OF THE
CASCADES. MANY AREAS WILL BE WINDY. IT WILL BE VERY WINDY IN THE
GRANDE RONDE VALLEY AND ALONG THE BASE OF THE BLUE MOUNTAIN
FOOTHILLS OF OREGON.

ORZ049-507-251200-
/O.NEW.KPDT.WI.Y.0046.121225T1800Z-121226T0300Z/
GRANDE RONDE VALLEY-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE...PENDLETON...
PILOT ROCK
229 PM PST MON DEC 24 2012

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY. 

* TIMING: WINDS WILL INCREASE ON CHRISTMAS MORNING AND BECOME VERY
  WINDY IN THE AFTERNOON AND EVENING.

* WINDS: SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH CAN BE
  EXPECTED.

* IMPACTS: THE STRONGEST WINDS WILL OCCUR ALONG THE BASE OF THE
  BLUE MOUNTAIN FOOTHILLS...THEREFORE HOLIDAY TRAVELERS ALONG
  HIGHWAY 11 FROM PENDLETON TO MILTON-FREEWATER...INTERSTATE 84
  EAST OF PENDLETON...AND HIGHWAY 395 SOUTH OF PENDLETON SHOULD
  ANTICIPATE SUDDEN WIND GUSTS. IT WILL ALSO BE VERY WINDY ALONG
  INTERSTATE 84 THROUGH LADD CANYON AND HIGHWAY 237 THROUGH UNION
  AND PYLES CANYON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
5 follow-up statements
209 
WWUS76 KPDT 251055
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
255 AM PST TUE DEC 25 2012

...VERY WINDY IN THE GRANDE RONDE VALLEY AND PORTIONS OF THE
OREGON BLUE MOUNTAIN FOOTHILLS TODAY...

.A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST
WILL RESULT IN A TIGHT SURFACE PRESSURE GRADIENT EAST OF THE
CASCADES. MANY AREAS WILL BE WINDY. IT WILL BE VERY WINDY IN THE
GRANDE RONDE VALLEY AND ALONG THE BASE OF THE BLUE MOUNTAIN
FOOTHILLS OF OREGON.

ORZ049-507-251900-
/O.CON.KPDT.WI.Y.0046.121225T1800Z-121226T0300Z/
GRANDE RONDE VALLEY-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE...PENDLETON...
PILOT ROCK
255 AM PST TUE DEC 25 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
PST THIS EVENING. 

* TIMING: WINDS WILL INCREASE THIS MORNING AND BECOME VERY WINDY
  IN THE AFTERNOON AND EVENING.

* WINDS: SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH CAN BE 
  EXPECTED.

* IMPACTS: THE STRONGEST WINDS WILL OCCUR ALONG THE BASE OF THE 
  BLUE MOUNTAIN FOOTHILLS...THEREFORE HOLIDAY TRAVELERS ALONG 
  HIGHWAY 11 FROM PENDLETON TO MILTON-FREEWATER...INTERSTATE 
  84 EAST OF PENDLETON...AND HIGHWAY 395 SOUTH OF PENDLETON 
  SHOULD ANTICIPATE SUDDEN WIND GUSTS. IT WILL ALSO BE VERY 
  WINDY ALONG INTERSTATE 84 THROUGH LADD CANYON AND HIGHWAY 
  237 THROUGH UNION AND PYLES CANYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
836 
WWUS76 KPDT 251708
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
908 AM PST TUE DEC 25 2012

...VERY WINDY IN THE GRANDE RONDE VALLEY AND PORTIONS OF THE
OREGON BLUE MOUNTAIN FOOTHILLS TODAY...

.A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST
WILL RESULT IN A TIGHT SURFACE PRESSURE GRADIENT EAST OF THE
CASCADES. MANY AREAS WILL BE WINDY. IT WILL BE VERY WINDY IN THE
GRANDE RONDE VALLEY AND ALONG THE BASE OF THE BLUE MOUNTAIN
FOOTHILLS OF OREGON.

ORZ049-507-260115-
/O.CON.KPDT.WI.Y.0046.121225T1800Z-121226T0300Z/
GRANDE RONDE VALLEY-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE...PENDLETON...
PILOT ROCK
908 AM PST TUE DEC 25 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

* TIMING: WINDS WILL INCREASE THIS MORNING AND BECOME VERY WINDY 
  IN THE AFTERNOON AND EVENING. 

* WINDS: SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH CAN BE 
  EXPECTED.

* IMPACTS: THE STRONGEST WINDS WILL OCCUR ALONG THE BASE OF THE 
  BLUE MOUNTAIN FOOTHILLS...THEREFORE HOLIDAY TRAVELERS ALONG 
  HIGHWAY 11 FROM PENDLETON TO MILTON-FREEWATER...INTERSTATE 
  84 EAST OF PENDLETON...AND HIGHWAY 395 SOUTH OF PENDLETON 
  SHOULD ANTICIPATE SUDDEN WIND GUSTS. IT WILL ALSO BE VERY 
  WINDY ALONG INTERSTATE 84 THROUGH LADD CANYON AND HIGHWAY 
  237 THROUGH UNION AND PYLES CANYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
768 
WWUS76 KPDT 252308
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
308 PM PST TUE DEC 25 2012

...VERY WINDY IN THE SOUTHERN GRANDE RONDE VALLEY THIS EVENING...


ORZ507-260015-
/O.CAN.KPDT.WI.Y.0046.000000T0000Z-121226T0300Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK
308 PM PST TUE DEC 25 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY. 



$$

ORZ049-260300-
/O.CON.KPDT.WI.Y.0046.000000T0000Z-121226T0300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
308 PM PST TUE DEC 25 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

* TIMING: WINDS WILL CONTINUE INTO THE EVENING THEN DECREASE.

* WINDS: SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH CAN BE
  EXPECTED MAINLY IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY.

* IMPACTS: THE STRONGEST WINDS WILL OCCUR ALONG THE BASE OF THE 
  BLUE MOUNTAIN FOOTHILLS...THEREFORE HOLIDAY TRAVELERS ALONG 
  HIGHWAY 11 FROM PENDLETON TO MILTON-FREEWATER...INTERSTATE 
  84 EAST OF PENDLETON...AND HIGHWAY 395 SOUTH OF PENDLETON 
  SHOULD ANTICIPATE SUDDEN WIND GUSTS. IT WILL ALSO BE VERY 
  WINDY ALONG INTERSTATE 84 THROUGH LADD CANYON AND HIGHWAY 
  237 THROUGH UNION AND PYLES CANYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
233 
WWUS76 KPDT 260242
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
642 PM PST TUE DEC 25 2012

...VERY WINDY IN THE SOUTHERN GRANDE RONDE VALLEY THIS EVENING...

ORZ049-260600-
/O.EXT.KPDT.WI.Y.0046.000000T0000Z-121226T0600Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
642 PM PST TUE DEC 25 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. 

* TIMING: WINDS WILL CONTINUE INTO THE EVENING THEN DECREASE
  TOWARDS 10 PM.

* WINDS: SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH CAN BE 
  EXPECTED MAINLY IN THE SOUTHERN PORTION OF THE GRANDE RONDE
  VALLEY.

* IMPACTS: THE STRONGEST WINDS WILL OCCUR IN THE SOUTHERN PORTION
  OF THE VALLEY NEAR LADD CANYON AND PYLES CANYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
263 
WWUS76 KPDT 260553
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
953 PM PST TUE DEC 25 2012


ORZ049-260700-
/O.EXP.KPDT.WI.Y.0046.000000T0000Z-121226T0600Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
953 PM PST TUE DEC 25 2012

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. 

WINDS ARE SLOWLY DECREASING AND WILL CONTINUE TO DECREASE
OVERNIGHT. THUS...THE WINDY ADVISORY WILL BE ALLOWED TO EXPIRE AT
10 PM.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Dec 24, 2:20 PM PST, 9 minutes earlier.

Area forecast discussion, Dec 24, 2:20 PM PST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
220 PM PST MON DEC 24 2012

.SHORT TERM...TONIGHT THROUGH WEDNESDAY.  IT HAS BEEN AN ACTIVE
SHIFT WITH MANY WINTER WEATHER CONCERNS FOR CHRISTMAS DAY TO
CONTEMPLATE.  THE UPPER LEVEL TROUGH THAT PUSHED THROUGH LAST NIGHT
AND BROUGHT NUMEROUS SNOW SHOWERS EXITED THE REGION...BUT THERE
REMAINS OROGRAPHIC SHOWERS ALONG THE NORTHERN BLUES.  A WINTER STORM
WARNING FOR HEAVY SNOW THAT IS IN EFFECT FOR THIS AREA UNTIL 3 PM
WILL BE ALLOWED TO EXPIRE. PRECIPITATION WILL END IN THE NEXT HOUR
OR TWO.  WE ARE SEEING A BREAK BETWEEN SYSTEMS TONIGHT THEN THE NEXT
FRONTAL BAND WILL BRING ANOTHER ROUND OF SNOW TOMORROW.
PRECIPITATION WILL DEVELOP ALONG THE CASCADES BY 4 AM CHRISTMAS
MORNING THEN WILL SPREAD OVER THE REMAINDER OF THE AREA AS THE DAY
PROGRESSES.  THE BIGGEST IMPACT WILL BE SNOW IN THE EASTERN COLUMBIA
RIVER GORGE THAT WILL AFFECT HOLIDAY TRAVELERS.  FOR AREAS WEST OF
THE DALLES...4-7 INCHES ARE EXPECTED TUESDAY AND TUESDAY EVENING.
THIS WILL LIKELY CREATE TRAVEL DELAYS AND TRAFFIC PROBLEMS.  WINTER
STORM WARNINGS FOR HEAVY SNOW WILL BE ISSUED FOR THE EASTERN
COLUMBIA RIVER GORGE, THE EAST SLOPES OF THE OREGON CASCADES, AND
NORTH CENTRAL OREGON.  WINTER WEATHER ADVISORIES WILL BE ISSUED FOR
MANY OF THE FORECAST AREA TUESDAY MORNING THROUGH WEDNESDAY
MORNING...ESPECIALLY IN OUR WESTERN ZONES.  AFTER CLOSE
CONSIDERATION...I DO NOT PLAN TO ISSUE ANY HIGHLIGHTS FOR THE
NORTHERN BLUE MOUNTAINS AND THE WALLOWAS AS SNOW AMOUNTS ARE NOT
EXPECTED TO MEET ADVISORY OR WARNING CRITERIA.  THE UPPER LEVEL
TROUGH STRETCHES APART AS IT TRACKS EAST OF THE CASCADES.  BY
WEDNESDAY AFTERNOON...THE FORECAST AREA WILL BE UNDER A UNORGANIZED
CYCLONIC FLOW ALOFT WITH SCATTERED SNOW SHOWERS OVER MOST OF THE
AREA.

SURFACE GRADIENTS WILL TIGHTEN ON TUESDAY WITH BREEZY TO WINDY
CONDITIONS.  PATCHY BLOWING AND DRIFTING SNOW CAN ALSO BE EXPECTED.
THIS PATTERN TYPICALLY BRINGS VERY WINDY CONDITIONS THROUGH THE
GRANDE RONDE VALLEY AND THE BLUE MOUNTAIN FOOTHILLS EAST-SOUTHEAST
OF PENDLETON SO WILL ISSUE WIND ADVISORIES FOR THESE TWO ZONES.  IT
WILL BE WINDY IN THE WALLOWA VALLEY AND LOCALIZED GUSTS TO 45-55 MPH
ARE POSSIBLE BUT CONFIDENCE IS NOT HIGH ENOUGH FOR A WIND ADVISORY.
WISTER

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...NORTHWESTERLY FLOW
WILL BE OVER THE AREA ON WEDNESDAY NIGHT AND THURSDAY. UPSLOPE SNOW
SHOWERS WILL THEREFORE CONTINUE OVER THE EASTERN MOUNTAINS WITH
SPILL-OVER SHOWERS IN THE CASCADES...ALTHOUGH ADDITIONAL
ACCUMULATIONS WILL BE LIGHT. MUCH DRIER WEATHER IS EXPECTED FRIDAY
DUE TO HIGH PRESSURE OVER THE PACIFIC NORTHWEST. THERE ARE MODEL
DIFFERENCES FROM SATURDAY ONWARD BUT A SPLIT FLOW TROUGH WILL LIKELY
IMPACT THE WEST COAST WITH A WEAK WEATHER DISTURBANCE BRINGING MORE
LIGHT SNOW SHOWERS THROUGH SUNDAY MORNING. ACCORDING TO THE 12Z GFS
HIGH PRESSURE SHOULD THEN BUILD BACK INTO THE REGION ON SUNDAY NIGHT
AND MONDAY WITH DRY YET COLD WEATHER. HOWEVER...THE 12Z ECMWF HOLDS
ONTO THE TROUGH AND DEVELOPS A LOW THAT COULD BRING SEVERAL INCHES
OF SNOW TO THE EAST SLOPES OF THE CASCADES BEFORE TRAVELLING SOUTH
ON MONDAY EVENING. HAVE CHOSEN TO KEEP A MOSTLY DRY FORECAST BASED
ON PREVIOUS MODEL RUNS THAT WERE MORE CONSISTENT WITH THE HIGH
PRESSURE RIDGE.  TRIMARCO

&&

.AVIATION...PREVIOUS DISCUSSION...18Z TAFS...SKIES WILL BE MOSTLY
CLEAR TODAY...EXCEPT AT KALW WHERE UPSLOPE FLOW WILL CAUSE BKN-OVC
CEILINGS THROUGH EARLY AFTERNOON. VFR CONDITIONS WILL PREVAIL
THROUGH THIS EVENING...BUT AT KYKM FOG MAY REFORM OVERNIGHT CAUSING
MVFR OR LOWER CONDITIONS. THE NEXT WEATHER SYSTEM WILL COME IN ON
TUESDAY MORNING...BRINGING SNOW AND LOWER VIS/CIGS TO KBDN...KRDM
AND KPSC BEGINNING AROUND 14Z. WINDS WILL GENERALLY BE LESS THAN 15
KTS AT THE TAF SITES...EXCEPT AT KPDT WHERE WINDS OF 15-25 KTS WILL
CONTINUE THROUGH AT LEAST MID-AFTERNOON.  82

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  27  39  28  34 /   0  70  70  40
ALW  30  41  30  39 /  10  60  60  40
PSC  26  36  27  34 /   0  80  70  30
YKM  23  31  21  32 /   0  80  80  40
HRI  23  36  28  34 /   0  80  70  30
ELN  23  31  20  31 /   0  90  80  40
RDM  22  37  22  35 /  10  80  70  40
LGD  21  33  27  34 /  10  70  70  50
GCD  19  34  23  35 /  10  70  70  60
DLS  27  35  27  38 /  10  90  80  40

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY FROM 10 AM TUESDAY TO 10 AM PST
     WEDNESDAY ORZ503-506.

     WINTER STORM WARNING FROM 7 AM TUESDAY TO 4 AM PST WEDNESDAY
     ORZ042.

     WIND ADVISORY FROM 10 AM TO 7 PM PST TUESDAY ORZ049-507.

     WINTER STORM WARNING UNTIL 3 PM PST THIS AFTERNOON ORZ502.

     WINTER WEATHER ADVISORY FROM 10 AM TUESDAY TO 10 AM PST
     WEDNESDAY ORZ505.

     WINTER STORM WARNING FROM 7 AM TUESDAY TO 4 AM PST WEDNESDAY
     ORZ509.

     WINTER STORM WARNING FROM 7 AM TUESDAY TO 4 AM PST WEDNESDAY
     ORZ041.

     WINTER WEATHER ADVISORY FROM 7 AM TUESDAY TO 4 AM PST WEDNESDAY
     ORZ508.

WA...WINTER STORM WARNING UNTIL 3 PM PST THIS AFTERNOON WAZ030.

     WINTER WEATHER ADVISORY FROM 10 AM TUESDAY TO 4 AM PST WEDNESDAY
     WAZ026-027.

     WINTER WEATHER ADVISORY FROM 7 AM TUESDAY TO 4 AM PST WEDNESDAY
     WAZ520-521.

     WINTER STORM WARNING FROM 7 AM TUESDAY TO 4 AM PST WEDNESDAY
     WAZ024.

&&

THREAT INDEX
TUESDAY : RED
WEDNESDAY : GREEN
THURSDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

85/82/82
Hazardous weather outlook, Dec 24, 10:10 AM PST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
1010 AM PST MON DEC 24 2012

UPDATED FOR WINTER HIGHLIGHTS

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
251330-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
1010 AM PST MON DEC 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...REST OF TODAY AND TONIGHT

SNOW
     NORTHWEST BLUE MOUNTAINS OF WASHINGTON, WALLOWA COUNTY,
     NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF
     OREGON

A LOW PRESSURE SYSTEM EXITING THE REGION WILL CONTINUE TO PRODUCE
SNOW OVER THE BLUES THIS MORNING...TAPERING OFF IN THE AFTERNOON.
AREAS NORTH OF MEACHAM WILL CONTINUE TO OBSERVE MODERATE TO HEAVY
SNOW UNTIL MID TO LATE AFTERNOON.  A WINTER STORM WARNING
(PDXWSWPDT) IS IN EFFECT FOR THIS AREA THROUGH 3 PM THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SNOW TUESDAY
     EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, EASTERN COLUMBIA
     RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, EAST SLOPES OF
     THE OREGON CASCADES, OCHOCO-JOHN DAY HIGHLANDS

A LARGE STORM WILL MOVE ACROSS THE AREA TUESDAY AND WEDNESDAY. THIS WILL
BRING SNOW TO MOST LOCATIONS...POSSIBLY MIXED WITH RAIN IN THE COLUMBIA
BASIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

In the hours before

Local storm report, Dec 24, 8:46 AM PST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
846 AM PST MON DEC 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY SNOW       5 SW SPOUT SPRINGS      45.70N 118.11W
12/24/2012  E12.0 INCH       UMATILLA           OR   MESONET

            12 INCHES IN 21 HOURS. HIGH RIDGE SNOTEL.

0600 AM     SNOW             MEACHAM                 45.51N 118.42W
12/24/2012  M3.6 INCH        UMATILLA           OR   CO-OP OBSERVER

            3.6 INCHES IN 24 HOURS. 12 INCHES ON THE GROUND.

0641 AM     HEAVY SNOW       SKI BLUEWOOD            46.08N 117.84W
12/24/2012  M17.0 INCH       COLUMBIA           WA   PUBLIC

            17 INCHES IN 24 HOURS.

&&

MWISTER
Local storm report, Dec 24, 9:05 AM PST, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
905 AM PST MON DEC 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY SNOW       9 SW SKI BLUEWOOD       45.98N 117.95W
12/24/2012  E20.0 INCH       WALLOWA            OR   MESONET

            20 INCHES IN 24 HOURS. MILK SHAKES SNOTEL

0800 AM     SNOW             2 N MEACHAM             45.53N 118.42W
12/24/2012  M4.5 INCH        UMATILLA           OR   TRAINED SPOTTER

            4.5 INCHES IN 24 HOURS.

&&

MWISTER
Local storm report, Dec 24, 9:43 AM PST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
943 AM PST MON DEC 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY SNOW       10 N ELGIN              45.71N 117.92W
12/24/2012  M7.5 INCH        UNION              OR   COCORAHS

            7.5 INCHES SNOWFALL OVER PAST 24 HOURS.

0700 AM     SNOW             10 WNW YAKIMA           46.65N 120.72W
12/24/2012  M4.0 INCH        YAKIMA             WA   COCORAHS

            4 INCHES SNOWFALL OVER PAST 24 HOURS.

&&

JJSMITH
Local storm report, Dec 24, 2:11 PM PST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
211 PM PST MON DEC 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 PM     HEAVY SNOW       3 NNW SKI BLUEWOOD      46.12N 117.85W
12/24/2012  E19.0 INCH       COLUMBIA           WA   MESONET

            19 INCHES IN 24 HOURS. TOUCHET SNOTEL.

0157 PM     HEAVY SNOW       TOLLGATE                45.78N 118.11W
12/24/2012  E30.0 INCH       UMATILLA           OR   PUBLIC

            30 INCHES IN 24 HOURS AND STILL SNOWING.

&&

RTRIMARCO
Local storm report, Dec 24, 2:14 PM PST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PENDLETON OR
214 PM PST MON DEC 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HEAVY SNOW       4 SSW BEND              44.01N 121.33W
12/23/2012  M8.0 INCH        DESCHUTES          OR   TRAINED SPOTTER

            RECEIVED 8 INCHES SNOW. SNOW STOPPED AROUND 1430 PM.
            CURRENTLY 32 DEGREES.

0410 PM     HEAVY SNOW       5 NNW LA PINE           43.74N 121.54W
12/23/2012  M4.5 INCH        DESCHUTES          OR   TRAINED SPOTTER

            RECEIVED 4.5 INCHES SNOW. SNOW ENDED AROUND 3 PM.
            CURRENTLY 32 DEGREES AND MOSTLY CLOUDY.

0600 AM     SNOW             MEACHAM                 45.51N 118.42W
12/24/2012  M3.6 INCH        UMATILLA           OR   CO-OP OBSERVER

            3.6 INCHES IN 24 HOURS. 12 INCHES ON THE GROUND.

0600 AM     HEAVY SNOW       5 SW SPOUT SPRINGS      45.70N 118.11W
12/24/2012  E12.0 INCH       UMATILLA           OR   MESONET

            12 INCHES IN 21 HOURS. HIGH RIDGE SNOTEL.

0641 AM     HEAVY SNOW       SKI BLUEWOOD            46.08N 117.84W
12/24/2012  M17.0 INCH       COLUMBIA           WA   PUBLIC

            17 INCHES IN 24 HOURS.

0700 AM     HEAVY SNOW       10 N ELGIN              45.71N 117.92W
12/24/2012  M7.5 INCH        UNION              OR   COCORAHS

            7.5 INCHES SNOWFALL OVER PAST 24 HOURS.

0700 AM     SNOW             10 WNW YAKIMA           46.65N 120.72W
12/24/2012  M4.0 INCH        YAKIMA             WA   COCORAHS

            4 INCHES SNOWFALL OVER PAST 24 HOURS.

0800 AM     HEAVY SNOW       9 SW SKI BLUEWOOD       45.98N 117.95W
12/24/2012  E20.0 INCH       WALLOWA            OR   MESONET

            20 INCHES IN 24 HOURS. MILK SHAKES SNOTEL

0800 AM     SNOW             2 N MEACHAM             45.53N 118.42W
12/24/2012  M4.5 INCH        UMATILLA           OR   TRAINED SPOTTER

            4.5 INCHES IN 24 HOURS.

0157 PM     HEAVY SNOW       3 NNW SKI BLUEWOOD      46.12N 117.85W
12/24/2012  E19.0 INCH       COLUMBIA           WA   MESONET

            19 INCHES IN 24 HOURS. TOUCHET SNOTEL.

0157 PM     HEAVY SNOW       TOLLGATE                45.78N 118.11W
12/24/2012  E30.0 INCH       UMATILLA           OR   PUBLIC

            30 INCHES IN 24 HOURS AND STILL SNOWING.

&&

RTRIMARCO

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 8:17 AM PSTWinter Storm WarningPDTUmatilla, Union, Wallowa7 hr
Dec 24, 2:55 PM PSTWinter Storm WarningPDTCrook, Deschutes, Gilliam, Grant, Jefferson, Sherman and 2 more43 hr
Dec 24, 2:55 PM PSTWinter Weather AdvisoryPDTCrook, Deschutes, Gilliam, Grant, Jefferson, Morrow and 4 more43 hr

Nearby

Wind Advisories in Oregon, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.